Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the material time derivative of arbitrary order

Author: L. N. Tao
Journal: Quart. Appl. Math. 36 (1978), 323-324
MSC: Primary 26B05; Secondary 76B99
DOI: https://doi.org/10.1090/qam/508776
MathSciNet review: 508776
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The material time derivative of arbitrary order of a function of space and time is established. In the case of a function of a single space variable, it is reduced to Faa de Bruno's formula for derivatives of a function of a function.

References [Enhancements On Off] (What's this?)

  • [1] D. D. Joseph and R. L. Fosdick, The free surface on a liquid between cylinders rotating at different speeds--I, Arch. Rat. Mech. Anal. 49, 321-380 (1973) MR 0353817
  • [2] L. N. Tao, The Stefan problem with arbitrary initial and boundary conditions, Quart, Appl. Math., this issue MR 508769
  • [3] C. Jordan, Calculus of finite differences, Chelsea, 1965 MR 0183987

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 26B05, 76B99

Retrieve articles in all journals with MSC: 26B05, 76B99

Additional Information

DOI: https://doi.org/10.1090/qam/508776
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society